Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 831, NWS Jackson, MS

December 13, 2001Jefferson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 13, 2001, 6:28 PM CST for Jefferson County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 13, 2001, 6:28 PM CST (00:28 UTC)
Expired
Dec 13, 2001, 7:15 PM CST
In force
47 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jefferson County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 13, 5:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 458 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
458 m²/s²
0-3 km storm-relative helicity
569 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WUUS54 KJAN 140028
SVRJAN
MSC063-140115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CST THU DEC 13 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI

* UNTIL 715 PM CST

* AT 628 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES WEST OF FAYETTE...OR ABOUT 8 MILES
  NORTHEAST OF NATCHEZ...MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR FAYETTE AT 640 PM CST

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

DESTRUCTIVE WINDS CAN BE EXPECTED WHICH WILL DOWN TREES AND POWER 
LINES.

LAT...LON 3171 9127 3163 9111 3168 9077 3185 9101

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 5:35 PM CST, 53 minutes earlier.

Area forecast discussion, Dec 13, 5:35 PM CST, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CST THU DEC 13 2001

HAVE UPDATED THE ZONES TO REFLECT THE TORNADO WATCH THAT IS IN
EFFECT UNTIL 10 PM. ALSO WORDED IN THE SEVERE POTENTIAL FOR THIS
EVENING.

.JAN...
MS...FFA ALONG/NW OF A MERIDIAN-MONTICELLO LINE THROUGH MIDNIGHT.
LA...FFA ALL NE ZONES THROUGH MIDNIGHT.
AR...FFA ALL EXTREME SE ZONES THROUGH MIDNIGHT.

17

In the hours before

Local storm report, Dec 13, 5:53 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0555 PM                              LA   FLOODING
12/13/01   WEST CARROLL                   SHERIFFS OFFICE REPORTED
                                          SIGNIFICANT FLOODING OF
                                          MANY COUNTY ROADS...WITH
                                          SOME WATER ABOUT TO ENTER
                                          SOME HOMES.
Local storm report, Dec 13, 5:53 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM                              LA   FLOODING
12/13/01   WEST CARROLL                   SHERIFFS OFFICE REPORTED
                                          SIGNIFICANT FLOODING OF
                                          MANY COUNTY ROADS...WITH
                                          SOME WATER ABOUT TO ENTER
                                          SOME HOMES.
Local storm report, Dec 13, 5:59 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0558 PM    EDWARDS                   MS   0.75 INCH HAIL
12/13/01   HINDS                          HINDS EOC REPORTED DIME
                                          SIZE HAIL
Local storm report, Dec 13, 6:22 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0615 PM    POCAHANTAS                MS   1.25 INCH HAIL
12/13/01   HINDS                          HINDS COUNTY EOC REPORTED
                                          QUARTER SIZE HAIL.

0620 PM    NATCHEZ                   MS   0.75 INCH HAIL
12/13/01   ADAMS                          NATCHEZ EOC REPORTED
                                          PENNY SIZE HAIL.
Local storm report, Dec 13, 6:24 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
624 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0622 PM    1N POCAHANTAS             MS   FUNNEL CLOUD
12/13/01   HINDS                          SPOTTERS REPORTED FUNNEL
                                          CLOUD ON HINDS/MADISON
                                          COUNTY LINE.
Local storm report, Dec 13, 6:26 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0622 PM    1N POCAHANTAS             MS   FUNNEL CLOUD
12/13/01   HINDS                          SPOTTERS REPORTED FUNNEL
                                          CLOUD ON HINDS/MADISON
                                          COUNTY LINE.

0625 PM    2N POCAHANTAS             MS   WIND DAMAGE
12/13/01   HINDS                          HINDS COUNTY EOC REPORTED
                                          POWERLINES DOWN NEAR
                                          MADISON COUNTY LINE ON
                                          HIGHWAY 49

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 6:11 PM CSTTornado WarningJANHinds, Madison49 min
Dec 13, 6:13 PM CSTSevere Thunderstorm WarningJANRankin62 min
Dec 13, 6:15 PM CSTSevere Thunderstorm WarningJANYazoo45 min
Dec 13, 6:34 PM CSTSevere Thunderstorm WarningJANSimpson41 min
Dec 13, 6:49 PM CSTSevere Thunderstorm WarningJANFranklin46 min
Dec 13, 6:52 PM CSTSevere Thunderstorm WarningJANHolmes28 min
Dec 13, 6:54 PM CSTTornado WarningJANRankin, Scott66 min
Dec 13, 6:54 PM CSTTornado WarningJANLeake66 min
Dec 13, 6:57 PM CSTSevere Thunderstorm WarningJANMarion33 min
Dec 13, 7:01 PM CSTSevere Thunderstorm WarningJANAttala44 min
Dec 13, 7:22 PM CSTSevere Thunderstorm WarningJANSmith38 min
Dec 13, 7:34 PM CSTSevere Thunderstorm WarningJANNeshoba, Winston46 min
Dec 13, 7:34 PM CSTSevere Thunderstorm WarningJANNewton46 min
Dec 13, 7:55 PM CSTSevere Thunderstorm WarningJANLamar, Marion50 min
Dec 13, 8:30 PM CSTSevere Thunderstorm WarningJANForrest, Jones45 min
Dec 13, 9:13 PM CSTSevere Thunderstorm WarningJANForrest, Lamar47 min
Dec 13, 9:30 PM CSTFlash Flood WarningJANForrest, Jones, Lamar90 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.